Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|sydney1884 - Mon Nov 16, 2009 3:27 am||
I havent had my period for 4 months now. I have since done 3 pregancy tests which have all come up negative, so i know im not pregnant. I was wondering if i should use the pill to 'induce' a period. i havent used the pill before but i have a pack that my doctor said to use once i got my period, which obviously hasnt come yet. can i start it now? because i also want to use it for acne reasons.
|Debbie Miller, RN - Fri Nov 27, 2009 3:03 pm||
You can start oral contraceptives at any time and if you are using it primarily for acne, there is no problem. If you want it as a birth control, you should use a back up method for at least two weeks, and ideally for the first full cycle of pills. The reason we usually start after a period is to be sure you aren't pregnant first, and to assure you aren't about to ovulate sooner than the pill would protect you from.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.